Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Take nexito4 twice, gained weight. Is it side effect of medicine?

I take nexito4 twice daily in the morning and night for For the last 6 years and have gained considerable weight which I feel is a side effect of this medicine.kindly suggest me a method or a substitute where I can keep a check on my weight gain .i have tried several times to do without this medicine resulting in depression .thanks and regards u.d
Asked On : Wed, 20 Mar 2013
Answers:  3 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Nexito or Escitalopram causes gain in weight but it is not much significant in clinical practice. In a lot of people who are suffering from depression, hyperphagia may be seen and it causes weight gain. As have mentioned you have gained considerably. Best thing you can do is go for brisk walking daily. It will not only decrease weight but will also check the depressive symptoms. If any need in dose of medicines occur then visit your psychiatrist.

Dr. Seikhoo Bishnoi
Answered: Wed, 20 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. Nexito is escitalopram, a SSRI anti-depressant. It is indeed theoretically associated with weight gain though clinically it is generally insignificant. I would suggest you make appropriate dietary modification after discussion with your dietician as well as daily graded exercises to cut down your weight. Also periodically you need to monitor your weight.
I would not suggest a change in antidepressant for this side effect provided your depression has shown significant response. Hope you found the information useful.
Dr Sundar
Answered: Fri, 22 Mar 2013
I find this answer helpful
Psychiatrist Dr. Abhijit Chakraborty's  Response
Hi dear,welcome toHCM
Nexito-Escitalopram , a SSRI usually cause weight should continue the medicine under supervision .
Answered: Thu, 21 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor